Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2011, 6:30 PM CDT for Marshall County, Illinois. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 21, 2011, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marshall County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:35 PM CDT | TSTM WND DMG | Varna, IL | NUMEROUS TREES AND TREE LIMBS BLOWN DOWN |
| Jun 21, 6:35 PM CDT | TSTM WND GST 61 | Lacon, IL | LACON AWOS 61 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS53 KILX 212330
SVRILX
ILC123-220000-
/O.NEW.KILX.SV.W.0175.110621T2330Z-110622T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARSHALL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 700 PM CDT.
* AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF LACON...AND
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LACON...SPARLAND...VARNA...HENRY AND LAKE WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4115 8934 4115 8933 4110 8934 4111 8916
4107 8918 4093 8929 4092 8947 4097 8945
4097 8953 4115 8944
TIME...MOT...LOC 2330Z 208DEG 39KT 4098 8938
WIND...HAIL 60MPH 0.75IN
$$
BAK1 follow-up statement
948
WWUS53 KILX 212351
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT TUE JUN 21 2011
ILC123-220001-
/O.EXP.KILX.SV.W.0175.000000T0000Z-110622T0000Z/
MARSHALL IL-
651 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARSHALL COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 4115 8934 4115 8933 4110 8934 4111 8916
4107 8918 4093 8929 4092 8947 4097 8945
4097 8953 4115 8944
TIME...MOT...LOC 2351Z 208DEG 39KT 4118 8924
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT TUE JUN 21 2011 .DISCUSSION... ISSUED 250 PM CDT TUE JUN 21 2011 A WARM AND HUMID DAY HAS DEVELOPED ACROSS CENTRAL AND SOUTHEAST ILLINOIS IN THE SOUTHERLY FLOW AHEAD OF A STRONG COLD FRONT. MAIN FORECAST CONCERN TODAY REVOLVES AROUND THE PASSAGE OF THIS COLD FRONT TONIGHT AND THE ASSOCIATED SHOWER/STORM/SEVERE WEATHER THREAT. BEHIND THE FRONT...THE MAIN CONCERNS REVOLVE AROUND PRECIPITATION CHANCES AND TEMPERATURES FOR THE REST OF THE WORK WEEK AS COOLER AIR SETTLES IN BEHIND THE FRONT. 12Z MODELS IN REASONABLE AGREEMENT WITH MOST OF THE FEATURES EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT SEVERAL DAYS. DO NOT HAVE A PREFERRED MODEL WHERE MINOR DIFFERENCES ARISE...SO GENERALLY WENT WITH A BLEND/ENSEMBLE MEAN SOLUTION. SHORT TERM...TONIGHT THROUGH FRIDAY...SHOWERS/STORMS BEGINNING TO FIRE AHEAD OF APPROACHING FRONT...BOTH OVER AND IN THE VICINITY OF THE FORECAST AREA. THESE STORMS ARE DEVELOPING IN A MODERATELY UNSTABLE ENVIRONMENT... WITH CAPE VALUES OF 2-3K J/KG. MODERATE SHEAR IS EVIDENT IN THE AREA AS WELL...WITH 0-6KM SHEAR VALUES AROUND 40 KTS. THE MOST FOCUSED FORCING LOCALLY IS ASSOCIATED WITH A MCV LIFTING TOWARD THE FORECAST AREA FROM JUST SOUTH OF THE ST LOUIS METRO AREA. EXPECT SHOWERS/STORMS TO CONTINUE TO IMPACT THE AREA UNTIL FROPA LATER TONIGHT...WITH THE MAIN SEVERE THREAT EXPECTED LATE THIS AFTERNOON/EARLY THIS EVENING IN ADVANCE OF THE MCV. AN UNSEASONABLY STRONG/COLD UPPER LEVEL LOW...CURRENTLY OVER THE NORTHERN PLAINS/UPPER MIDWEST...WILL SLOWLY DRIFT EAST ACROSS THE GREAT LAKES BY THE END OF THE WEEK. THIS FEATURE WILL BE SLOWLY WEAKENING AS IT MOVES EAST...BUT THE COLD AIR/CYCLONIC FLOW ASSOCIATED WITH IT SHOULD PROVIDE A FEW SHOWERS AND ABUNDANT CLOUD COVER AS IT MOVES BY. THE SHOWERS/CLOUDS WILL BE MOST NUMEROUS ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND WILL HAVE A DECIDEDLY DIURNAL PEAK EACH DAY. THE COLD AIR WRAPPING AROUND THIS SYSTEM WILL KEEP POST FRONTAL TEMPERATURES BELOW NORMAL INTO THE WEEKEND. LONG TERM...SATURDAY THROUGH TUESDAY...MOSTLY QUIET WEATHER IS ANTICIPATED THROUGH THE EXTENDED RANGE OF THE FORECAST...ALONG WITH SLOWLY MODERATING TEMPERATURES. THE UPPER LOW THAT WILL HAVE BEEN WITH US FOR MUCH OF THE WEEK WILL BE REPLACED BY FLAT RIDGING. THE BULK OF THE PRECIPITATION DURING THE PERIOD SHOULD BE SOUTH OF THE OHIO RIVER VALLEY ALONG A PRIMARY BAROCLINIC ZONE...THOUGH SOME PRECIPITATION CAN NOT BE RULED OUT FROM WEAK WAVES TOPPING THE FLAT RIDGE. HOWEVER...CONFIDENCE IN ANY RAINFALL OCCURRING IS TOO LOW TO GO ABOVE A SLIGHT CHANCE AT THIS TIME. BAK && .AVIATION... ISSUED 1211 PM CDT TUE JUN 21 2011 CONCERN IN THE SHORT TERM INVOLVES CONVECTIVE DEVELOPMENT. HAVE HAD SOME THUNDERSTORMS DEVELOPING RECENTLY AND ARE APPROACHING KPIA FROM THE SOUTHWEST. COVERAGE SHOULD INCREASE INTO THE AFTERNOON. REMAINING TAF SITES SHOULD SEE AT LEAST SOME VCTS BY 20-21Z. HAVE MADE LITTLE CHANGES TO THE EXISTING TEMPO PERIODS FOR MORE SUSTAINED THUNDERSTORMS...AND WILL REFINE THEM BETTER ONCE THE CONVECTION STARTS GOING. MUCH OF THE ACTIVITY SHOULD BE OUT OF THE TAF SITES BY ABOUT 03Z. PROBLEM IN THE LONGER TERM INVOLVES POTENTIAL MVFR CEILINGS WEDNESDAY MORNING...AS SURFACE AND UPPER LOW SLOWLY SPINS ACROSS NORTHERN IOWA. WILL LIKELY SEE A SURGE OF CEILINGS AROUND 2500 FEET OR SO DROPPING SOUTHEAST DURING THE MORNING. AREAS AROUND KPIA/KBMI MOST LIKELY TO SEE THIS ARRIVE BY LATE MORNING. FURTHER SOUTH PROGRESSION IS LESS CLEAR AT THIS TIME...SO WILL KEEP VFR CONDITIONS FROM KSPI-KCMI FOR NOW. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 3:07 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT TUE JUN 21 2011 ILZ027>031-036-037-040-041-047-049-050-221100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 307 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THROUGH THE FIRST PART OF THE EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ALTHOUGH A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN IN FLOOD THROUGH THE WEEKEND. AREAS UPSTREAM OF PEORIA MAY SEE MINOR FLOODING DEVELOP BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING. ILZ038-042>046-048-051>057-061-221100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 307 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE. THE STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 307 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE. THE STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING ALONG THE WABASH AND LITTLE WABASH RIVERS WILL CONTINUE MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING. GEELHART
In the hours before
Local storm report, Jun 21, 5:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 W FLORA 38.67N 88.55W
06/21/2011 CLAY IL EMERGENCY MNGR
POWER POLE BLOWN DOWN.
0457 PM TSTM WND GST 1 S XENIA 38.62N 88.64W
06/21/2011 E50.00 MPH CLAY IL EMERGENCY MNGR
ESTIMATED 50 MPH WIND GUST.
0500 PM TSTM WND DMG 1 N FLORA 38.69N 88.48W
06/21/2011 CLAY IL EMERGENCY MNGR
TREE BLOWN DOWN AND METAL ROOF BLOWN OFF SHED.
0500 PM TSTM WND DMG YALE 39.12N 88.02W
06/21/2011 JASPER IL FIRE DEPT/RESCUE
ROOF BLOWN OFF FIREHOUSE.
0512 PM HEAVY RAIN 2 E BIRDS 38.84N 87.63W
06/21/2011 M1.37 INCH LAWRENCE IL CO-OP OBSERVER
1.37 INCHES OF RAIN FELL IN 40 MINUTES.
0515 PM TSTM WND GST 5 NW EFFINGHAM 39.17N 88.62W
06/21/2011 E60.00 MPH EFFINGHAM IL FIRE DEPT/RESCUE
VOLUNTEER FIREFIGHTER. ESTIMATED 60 MPH WIND GUST.
0520 PM TSTM WND GST MARTINSVILLE 39.34N 87.88W
06/21/2011 E50.00 MPH CLARK IL AMATEUR RADIO
ESTIMATED 50 MPH WIND GUST.
0525 PM NON-TSTM WND DMG MARTINSVILLE 39.34N 87.88W
06/21/2011 CLARK IL AMATEUR RADIO
LARGE TREE UPROOTED.
&&
JRPLocal storm report, Jun 21, 5:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MARTINSVILLE 39.34N 87.88W
06/21/2011 CLARK IL AMATEUR RADIO
LARGE TREE UPROOTED.
&&
JRPLocal storm report, Jun 21, 5:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG WATSON 39.03N 88.57W
06/21/2011 EFFINGHAM IL MESONET
ESTIMATED 7 INCH DIAMETER TREE BRANCH BLOWN DOWN.
&&
JRPLocal storm report, Jun 21, 6:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG OBLONG 39.00N 87.91W
06/21/2011 CRAWFORD IL EMERGENCY MNGR
TREES DOWN IN OBLONG.
0455 PM TSTM WND DMG OBLONG 39.00N 87.91W
06/21/2011 CRAWFORD IL EMERGENCY MNGR
TREES DOWN IN OBLONG.
&&
JRPLocal storm report, Jun 21, 6:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 W CHRISMAN 39.80N 87.71W
06/21/2011 EDGAR IL LAW ENFORCEMENT
POWERLINES BLOWN DOWN.
0615 PM TSTM WND GST TUSCOLA 39.80N 88.28W
06/21/2011 E50 MPH DOUGLAS IL BROADCAST MEDIA
ESTIMATED 50 MPH WIND GUST.
&&
JRPLocal storm report, Jun 21, 6:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/21/2011 CUMBERLAND IL EMERGENCY MNGR
LARGE LIMBS DOWN ON STREETS AND IN PARK.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:25 AM CDT | Areal Flood Warning | ILX | Scott | 11 hr |
| Jun 21, 9:46 AM CDT | River Flood Warning | ILX | Cass, Mason | 48 hr |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 61 min |
| Jun 21, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 61 min |
| Jun 21, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Shelby | 53 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | ILX | Clark | 64 min |
| Jun 21, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper, Lawrence, Richland and 1 more | 62 min |
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 38 min |
| Jun 21, 5:38 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Douglas, Edgar, Moultrie, Shelby | 67 min |
| Jun 21, 5:51 PM CDT | Flash Flood Warning | ILX | Fulton, Peoria | 5 hr |
| Jun 21, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Douglas, Logan, Macon, Moultrie, Piatt and 1 more | 47 min |
| Jun 21, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 65 min |
| Jun 21, 6:15 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 60 min |
| Jun 21, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt | 56 min |
| Jun 21, 6:38 PM CDT | Areal Flood Advisory | ILX | Tazewell, Woodford | 5 hr |
| Jun 21, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.